MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Vitreous Detachment (2445); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
An other healthcare professional reported that an intraocular lens (iol) was implanted upside down.The surgery was completed without flipping the iol and it remains implanted in the patient's eye.There was posterior vitreous detachment noticed on post operative day 1.The patient also had hazy vision due to fibrin on the iol.Therefore, the patient was treated with increased dose of topical corticosteroids.Additional information received stated that patient felt that the left eye was like a thumb print in her eye, and had monovision.It appeared that she reacted to pred forte, so the doctor stopped this treatment.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.The lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3.And h.10.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.It is unknown if the lens was loaded upside down or if it flipped in the eye after during/after delivery.It is unclear why the lens wasn't repositioned at the time of the implantation.Per the instruction for use (ifu): for optimal results, the surgeon must ensure the correct placement and orientation of the lens within the capsular bag.After the lens is inserted, precisely align the axis marking indentations on the company intraocular lens (iol) with the marked axis of lens placement.Special care should be taken to ensure proper positioning of the company iol at the intended axis following viscoelastic removal.Misalignment of the axis of the lens with the intended axis of placement may compromise its astigmatic correction.It is unknown if qualified associated products were used.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Insert the tip of the cartridge through the incision.Position the tip at the anterior capsule opening.If the leading haptic is looped or straight in front of the optic, rotate the cartridge clockwise as needed to be bevel left to facilitate placement of the leading haptic into its normal orientation in the bag.Slowly advance the lens until the optic is exiting the nozzle.Rotate the cartridge counter-clockwise towards bevel right as needed to place the lens anterior side up.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Information was provided that the patient had lasik in the past.The health care provider (hcp) indicated that they will review in two months and then decide on an action.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16787081
Report Number1119421-2023-00733
Device Sequence Number5781101
Product Code MJP
UDI-Device Identifier00380652249911
UDI-Public00380652249911
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.210
Device Lot Number15472323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale